Alert archive / Tennessee / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this wind chill advisory at Jan 3, 2018, 10:49 AM CST for 38 counties in Tennessee. It took effect at Jan 4, 2018, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 10:49 AM CST (16:49 UTC)
- In effect from
- Jan 4, 2018, 12:00 AM CST
- Expired
- Jan 4, 2018, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS44 KOHX 031649 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 1049 AM CST Wed Jan 3 2018 ...Dangerous Wind Chills Return... .Another cold air blast will move into the region tonight. Across much of the Cumberland Plateau, wind chill values will drop to dangerous levels late tonight into early Thursday morning. TNZ011-032>034-065-066-079-080-040300- /O.NEW.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Grundy-Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, Altamont, Coalmont, and Spencer 1049 AM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected, which can cause frostbite to exposed skin in as little as 30 minutes. Wind chills will range from 5 above to 5 below zero. * WHERE...Portions of the Cumberland Plateau. * WHEN...Midnight to 9 AM Thursday. * ADDITIONAL DETAILS...Dress in layers and minimize exposed skin. Make sure children have hats and gloves as they go to school. Bring pets indoors and check on neighbors, elderly, and the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ 13
3 follow-up statements
455 WWUS44 KOHX 032150 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 350 PM CST Wed Jan 3 2018 ...Dangerous Wind Chills Return... .Another cold air blast will move into the region tonight. Wind chill values will drop to dangerous levels late tonight into early Thursday morning. TNZ005>010-023>031-056>064-075-077-078-093>095-040600- /O.EXA.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- Bedford-Coffee-Warren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, McMinnville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 350 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of Middle Tennessee. * WHEN...Midnight to 9 AM Thursday. * ADDITIONAL DETAILS...Dress in layers and minimize exposed skin. Make sure children have hats and gloves as they go to school. Bring pets indoors and check on neighbors, elderly, and the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TNZ011-032>034-065-066-079-080-040600- /O.CON.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Grundy-Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, Altamont, Coalmont, and Spencer 350 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 above zero to 5 below zero. * WHERE...Portions of Middle Tennessee. * WHEN...Midnight to 9 AM Thursday. * ADDITIONAL DETAILS...Dress in layers and minimize exposed skin. Make sure children have hats and gloves as they go to school. Bring pets indoors and check on neighbors, elderly, and the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ 13
046 WWUS44 KOHX 040503 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 1103 PM CST Wed Jan 3 2018 ...Dangerous Wind Chills Return... .Another cold air blast will move into the region tonight. Wind chill values will drop to dangerous levels late tonight into early Thursday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-041500- /O.CON.KOHX.WC.Y.0001.180104T0600Z-180104T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1103 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 above zero to 5 below zero. * WHERE...All of Middle Tennessee. * WHEN...Midnight to 9 AM Thursday. * ADDITIONAL DETAILS...Dress in layers and minimize exposed skin. Make sure children have hats and gloves as they go to school. Bring pets indoors and check on neighbors, elderly, and the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
736 WWUS44 KOHX 040804 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 204 AM CST Thu Jan 4 2018 ...Dangerous Wind Chills Return... .Another cold air blast has moved into the region. Wind chill values will drop to dangerous levels into early this morning. TNZ005>011-023>034-056>066-075-077>080-093>095-041500- /O.CON.KOHX.WC.Y.0001.000000T0000Z-180104T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 204 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 above zero to 5 below zero. * WHERE...All of Middle Tennessee. * WHEN...Through 9 AM. * ADDITIONAL DETAILS...Dress in layers and minimize exposed skin. Make sure children have hats and gloves as they go to school. Bring pets indoors and check on neighbors, elderly, and the homeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 10:41 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 3, 10:41 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1041 AM CST Wed Jan 3 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... An upper shortwave axis swinging across the area was creating some patchy cloudiness. But, there was enough sunshine and modification of the current Arctic air mass to lift temperatures into the 20s as of mid morning. We continue to be hopeful that most of Mid TN will climb above freezing this afternoon, albeit briefly, as another reinforcing shot of cold air is poised to arrive this evening. For tonight, temperatures will fall into the 10 to 15 degree range by sunrise as northwest winds increase to 10 to 15 mph. This combination will lower wind chill values to around zero at daybreak Thursday. The Plateau region will have wind chills dropping several degrees below zero, so an advisory will be issued for the Plateau. ALso, an area of low level moisture will cross the Upper Cumberland late tonight through mid morning Thursday. We expect mainly flurries from the rather shallow layer of moisture combined with lift from the terrain. But, the high elevations from Jamestown to Monterey could have a dusting to 1/4 inch. && .AVIATION... 12Z TAF DISCUSSION. Another arctic front set to pass the mid-south again today. This front will bring mid-level clouds to the area this morning...and possibly a few flurries. Have included only at CKV at this time. VFR conditions expected behind the front this evening but northwest winds will become gusty. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to 9 AM CST Thursday for Cumberland-Fentress-Grundy-Overton-Pickett-Putnam-Van Buren- White. && DISCUSSION......13 AVIATION........07
Hazardous weather outlook, Jan 3, 5:54 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 554 AM CST Wed Jan 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 554 AM CST Wed Jan 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Another arctic blast today may drop wind chill values to around zero or below later tonight across much of the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Chill Advisories in Tennessee, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.